I'm looking to have my downturned lips fixed to be slightly upward. I'm 36 years old. I've never had any cosmetic surgery on my face or injections. Will anguloplasty or fillers cause my mouth muscles to stop moving or muscle related side effects? I don't want people thinking I had a procedure done if they see my lips moving abnormally while speaking, I want to still be able to smile. Thank you very much to the doctors who spend their valuable time answering my question.
Lip Anguloplasty or Fillers? Lips Downturned (photo)
Doctor Answers (4)
Botox for downturned mouth
Another option to consider would be some Botox/Dysport injection into your depressor anguli oris muscle. This can weaken the muscle that causes frowning. Sometimes if you hold tone in that muscle, weakening it can really help. Something to discuss with your doctor...
Lip Anguloplasty or Fillers? Lips Downturned
Your lips are quite thin and IMHO aesthetically this far outshadows the slight down curvature seen in the lips. Lip Augmentation using fillers like Restylane and Juvederm will increase the volume of the lips and is a good way to start. If after using fillers, more volume is desired, Alloderm Lip Implants can be used. I have used these for well over 15 years to create soft, supple, full lips that last about 7 years.
Regardless of the method, be sure the MD you choose for your Lip Augmentation understands and follows the proper aesthetics of facial beauty and lip proportions for the creation of naturally, more attractive lips.
Turned down corners of the mouth
Funny you should post this question, as I just saw a patient your age five minutes ago whom I treated in January for the same problem. She was thrilled. Most patients would prefer the safer, less expensive, less downtime, and very effective filler option rather than surgery. And with the hyaluronic fillers there is always the escape hatch of reversibility if there is a problem afterward. Some patients may also benefit from a neuromodulator (botox, dysport, xeomin) in the area at the same time for an additive effect.
Yoash R. Enzer, MD
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.